Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 93, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Nov 10, 2012, 1:25 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2012, 1:25 PM EST (18:25 UTC)
- Expired
- Nov 10, 2012, 10:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
712 WHUS71 KBUF 101825 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 125 PM EST SAT NOV 10 2012 LOZ042-110230- /O.NEW.KBUF.SC.Y.0093.121110T1825Z-121111T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 125 PM EST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
2 follow-up statements
908 WHUS71 KBUF 102040 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 340 PM EST SAT NOV 10 2012 LOZ045-110445- /O.NEW.KBUF.SC.Y.0094.121111T0800Z-121111T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 340 PM EST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON EST SUNDAY. * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-110300- /O.CON.KBUF.SC.Y.0093.000000T0000Z-121111T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 340 PM EST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
640 WHUS71 KBUF 110259 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 959 PM EST SAT NOV 10 2012 LOZ042-110400- /O.EXP.KBUF.SC.Y.0093.000000T0000Z-121111T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 959 PM EST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... $$ LOZ045-111100- /O.CON.KBUF.SC.Y.0094.121111T0800Z-121111T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 959 PM EST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON EST SUNDAY... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 12:44 PM EST, 41 minutes earlier.
Area forecast discussion, Nov 10, 12:44 PM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1244 PM EST SAT NOV 10 2012 .SYNOPSIS... A WARM FRONT WILL SLOWLY LIFT TO THE NORTH ACROSS OUR REGION TODAY. THIS WILL KEEP OUR FORECAST AREA SHROUDED WITH CLOUDS WHILE CONTINUING TO PROMOTE SOME RAIN SHOWERS. NEAR RECORD WARMTH WILL SET UP BEHIND THE FRONT FOR SUNDAY AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... REGIONAL RADARS SHOWING SHOWERS HAVE ALL BUT VANISHED EARLY THIS AFTERNOON WITH JUST A FEW WIDELY SCATTERED LIGHT SPRINKLES LEFT. THIS WILL LIKELY BE THE CASE THROUGH THE REST OF THE DAY...WITH JUST A FEW ODD SPRINKLES AND NOTHING MEASURABLE. OTHERWISE A WARM FRONT WILL CONTINUE TO LIFT VERY SLOWLY NORTHEAST INTO THE AREA TODAY. THIS WILL KEEP PLENTY OF CLOUD COVER IN PLACE FOR MOST OF THE AREA. WITH THE CLOUD COVER AND POOR MIXING TEMPS WILL STRUGGLE TO NEAR 50 ACROSS THE BULK OF THE AREA DESPITE WARMING TEMPERATURES ALOFT. THE FAR SOUTHWEST PORTION OF THE STATE MAY MIX A LITTLE BETTER LATER TODAY WITH LOW TO MID 50S POSSIBLE THERE... WHILE COOLER AIR WILL PERSIST ACROSS THE NORTH COUNTRY WHERE MID 40S WILL BE COMMON. ANY LIGHT SHOWER CHANCES WILL DIMINISH FROM SOUTH TO NORTH TONIGHT AS THE WARM FRONT LIFTS NORTH OF THE AREA. SOUTHERLY FLOW IN THE WARM SECTOR WILL HOLD OVERNIGHT LOWS MOSTLY IN THE 40S. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... THE WEATHER DURING THIS PERIOD WILL BE HIGHLIGHTED BY NEAR RECORD TO RECORD WARMTH ON SUNDAY...FOLLOWED BY MUCH COOLER WEATHER MONDAY NIGHT BEHIND THE PASSAGE OF A STRONG COLD FRONT. AT THE START OF THE PERIOD...HIGH PRESSURE WILL BE ANCHORED OFF THE NEW ENGLAND COAST WHILE AN AREA OF LOW PRESSURE MOVES NORTH OF THE UPPER GREAT LAKES. THE DEEP LAYERED SOUTHERLY FLOW BETWEEN THESE TWO SYSTEMS...COMBINED WITH INCREASING SUNSHINE...WILL ALLOW TEMPERATURES TO WARM WELL INTO THE 60S ACROSS THE ENTIRE CWA. READINGS MAY EVEN RISE INTO THE LOWER 70S ACROSS PARTS OF WESTERN NEW YORK AND THE GENESEE VALLEY WHERE THE ADDED BENEFIT FROM THE SOUTHERLY DOWNSLOPING WINDS WILL COME INTO PLAY. THE RECORD HIGH TEMPERATURE OF 68 DEGREES IN BUFFALO MAY BE TIED OR BROKEN...BUT ROCHESTER'S RECORD HIGH OF 73 MAY BE TOUGHER TO REACH. VERY MILD CONDITIONS WILL CONTINUE SUNDAY NIGHT WITH MOST AREAS NORTH OF THE SOUTHERN TIER EXPECTED TO STAY IN THE LOWER 50S. AS THE AFOREMENTIONED LOW HEADS NORTH INTO SOUTHERN HUDSON BAY ON MONDAY...ITS TRAILING COLD FRONT WILL MOVE INTO WESTERN NEW DURING THE LATE AFTERNOON OR EARLY EVENING. A 50 TO 60 KNOW LOW LEVEL JET SURGING AHEAD OF THE FRONT WILL TRANSPORT INCREASINGLY MOIST AIR NORTH FROM THE TENNESSEE AND OHIO VALLEYS. THIS WILL RESULT IN A GOOD CHANCE FOR SHOWERS DURING THE AFTERNOON...ESPECIALLY ACROSS WESTERN NEW YORK. THE LATEST GUIDANCE STILL SHOWS VERY FAVORABLE SHEAR PROFILES WHICH COULD SUPPORT CONVECTION...BUT THE INSTABILITY LOOKS VERY MARGINAL. BASED ON THIS...WILL NOT MENTION ANY THUNDERSTORMS AT THIS TIME. SOUTHERLY WINDS WILL BE ON THE INCREASE AHEAD OF THE FRONT RANGING 15 TO 25 MPH AND GUSTING OVER 30 MPH. IT APPEARS THAT WE WILL NOT REACH WIND ADVISORY CONDITIONS ON MONDAY...BUT IT IS WORTH CONTINUED SCRUTINY. THE STRONG SOUTHERLY FLOW WILL STILL RESULT IN UNSEASONABLE WARM TEMPERATURES WITH MOST AREAS EXPECTED TO SEE READINGS IN THE LOWER TO MID 60S. THE COLD FRONT AND ASSOCIATED PRECIP WILL CROSS THE REGION DURING THE FIRST HALF OF MONDAY NIGHT. AFTER THAT...THE MODELS SHOW A WELL DEFINED DRY SLOT BUILDING IN BEHIND THE DEPARTING COLD FRONT. THIS SHOULD ALLOW THE STEADIER SHOWERS TO TAPER OFF FROM WEST TO EAST AFTER 06Z. A WESTERLY FLOW OF NOTICEABLY COLDER AIR (WITH 850 MB TEMPERATURES FORECAST TO DROP TO ABOUT -8C TO -5C) MAY RESULT IN A MIX OF RAIN AND SNOW ACROSS PARTS OF WESTERN NEW YORK AND THE GENESEE VALLEY BEFORE DAYBREAK TUESDAY. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS THE COLD FRONT SLIDES OFF THE EAST COAST TUESDAY...COLDER AIR WILL DEEPEN ACROSS THE REGION. WHILE TEMPERATURES ALOFT WILL BE COLD ENOUGH FOR SOME RESPONSE FROM THE LAKES...THERE IS SOME UNCERTAINTY AS TO HOW MUCH MOISTURE WILL BE IN PLACE BEHIND THE FRONT. IN ADDITION...THE GFS/S TEMPERATURE AND MOISTURE PROFILES SUGGEST THAT THE FAVORABLE DENDRITIC SNOW GROWTH ZONE WILL BE WELL ABOVE ANY LINGERING LOW LEVEL MOISTURE. THESE FACTORS SHOULD SUBSTANTIALLY LIMIT THE AMOUNT OF LAKE EFFECT PRECIP...BUT WE COULD SEE A COATING TO AN INCH OR SO ACROSS THE TOP OF THE CHAUTAUQUA RIDGE. EAST OF LAKE ONTARIO...IT LOOKS LIKE THE BOUNDARY LAYER TEMPERATURES WILL SUPPORTIVE OF NOTHING WORSE THAN A MIX OF RAIN AND SNOW. SURFACE HIGH PRESSURE OVERLAIN BY A ZONAL FLOW ALOFT FROM WEDNESDAY THROUGH FRIDAY WILL BRING A PERIOD OF BENIGN AND DRY WEATHER WITH A SLOW WARMING TREND. OVERNIGHT LOW TEMPS WILL BE IN THE MID 20S TO LOW 30S EACH NIGHT WITH HIGHS ON WEDNESDAY IN THE MID 30S TO LOW 40S CLIMBING TO THE LOWER TO MID 40S ON THURSDAY AND THE UPPER 40S TO LOW 50S ON FRIDAY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... A WARM FRONT WILL CONTINUE TO LIFT SLOWLY NORTHEAST ACROSS THE REGION THIS AFTERNOON THROUGH TONIGHT. THIS WILL CONTINUE TO BRING MAINLY VFR CLOUD COVER WITH A FEW WIDELY SCATTERED LIGHT SHOWERS DEVELOPING THIS EVENING AND LIFTING NORTHEAST ACROSS THE AREA. THE RAIN SHOULD BE LIGHT ENOUGH TO KEEP VSBY VFR IN MOST LOCATIONS. ON SUNDAY THE WARM FRONT WILL LIFT NORTH OF THE REGION WITH A RETURN TO MORE SUNSHINE AND A CONTINUATION OF VFR CONDITIONS AFTER MID LEVEL CLOUDS CLEAR OUT BY MIDDAY. OUTLOOK... MONDAY...VFR MOST OF THE DAY...THEN MVFR WITH SHOWERS LATE MONDAY AFTERNOON AND MONDAY NIGHT. TUESDAY...VFR EXCEPT MVFR IN LIGHT SNOW SHOWERS EAST OF THE LAKES. WEDNESDAY AND THURSDAY...VFR. && .MARINE... FRESHENING EAST WINDS TODAY WILL VEER TO A SOUTHERLY COMPONENT TONIGHT IN THE WAKE OF A WARM FRONT...FIRST OVER LAKE ERIE AND EVENTUALLY OVER LAKE ONTARIO. AS THESE WINDS INCREASE LATE SUNDAY NIGHT AND MONDAY...SMALL CRAFT ADVISORIES MAY BE NEEDED. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...HITCHCOCK/TMA SHORT TERM...TJP LONG TERM...TJP AVIATION...HITCHCOCK MARINE...TMA
Hazardous weather outlook, Nov 10, 5:01 AM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 501 AM EST SAT NOV 10 2012 NYZ001>008-010>014-019>021-085-111015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 501 AM EST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-111015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 501 AM EST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:40 PM EST | Small Craft Advisory | BUF | 20 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.